MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 62080814F
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product evaluation was completed on the returned 62080814f catheter.The reported event of balloon inflation issue was confirmed.Balloon did not inflate due to leakage from the distal area of the balloon.Closer examination found that the balloon was deteriorated and many tears were observed at the distal area of the balloon.The edges of tear appeared to be matched up.No other visible damage was observed from both windings and catheter body.The engineering evaluation is anticipated.A supplemental report will be forthcoming when the investigation is completed.The lot number was not provided thus a device history record cannot be reviewed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.Additional fda premarket submission is k152762.
 
Event or Problem Description
As reported, during use in patient, the balloon of this fogarty catheter did not inflate.There was no allegation of patient injury.
 
Additional Manufacturer Narrative
An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.As part of the manufacturing process, 100% of the units undergo a balloon inspection.Latex deterioration is "a condition usually caused by age, excessive exposure to light, atmosphere, or ozone.Appears on the balloon surface as a maze of fine cracks or crazing.The condition may occur in a small area or cover the entire balloon".Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing/design defect.Complaints incidence will continue to be monitored, and applicable actions will be taken as required.

Brand Name
FOGARTY
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCE
1 edwards way
irvine CA 92614
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21683232
Report Number2015691-2025-02210
Device Sequence Number20775609
Product Code MJN
UDI-Device Identifier00690103043747
UDI-Public00690103043747
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093911
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number62080814F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown